Page 1 of 2 12 LastLast
Results 1 to 10 of 13

Thread: New MS Attack

  1. #1
    Distinguished Community Member
    Join Date
    Oct 2006
    Posts
    1,405

    Default New MS Attack

    I think I am having an attack.

    Yesterday 3 hours after surfing I had the unrelenting spasms in leg and feet from Hell. Increased dose Baclofen to 70mg day, up from 65 and took 4 mg Tizanidine. Within an hour of Tizanidine the spasm stopped.

    Awoke at 2:00 a.m., with bad unrelenting spasm from Hell same leg. Took Tizanidine again, but don't know if that's allowed. It was that or go to ER.

    This morning I upped my Marinol, as I had cut it back a week ago .

    Will call doc in an hour re what to do.

    An added bonus is side effects of constipation with the increased dose. I had been on top of it with daily Miralax, 6 fiber pills daily plus very high fiber diet. Any suggestions are welcome...

    Am also bummed. The waves are perfect for the next 3 days and then nada. Plus I am letting down my fans. They all think I am an inspiration....but right now, cannot drive or even sit on a low toilet. It has come to this....

  2. The following 6 users say "thanks"


  3. #2
    Distinguished Community Member
    Join Date
    Oct 2006
    Location
    Red Sox Nation :D
    Posts
    1,910

    Default

    Bbs, sorry you had such a suffering night and are missing out on surfing which gives you such pleasure.

    What did doc say?

    Best to you,
    ANN
    There comes a time when silence is betrayal.- MLK

  4. The following 4 users say "thanks"


  5. #3
    Distinguished Community Member agate's Avatar
    Join Date
    Oct 2006
    Location
    USA
    Posts
    5,710
    Blog Entries
    12

    Default

    That sounds like torture.

    The constipation definitely makes everything worse. I'm sorry I have no suggestions other than increasing fiber but you've already been doing that. Some people find help with glycerin suppositories.

    I hope that this will go away soon so you can get back to surfing and other activities!
    There is nothing like staying at home for real comfort.
    --Jane Austen, Emma

    MS diagnosed 1980. Avonex 2002-2005. Copaxone 6/07-5/15/10. Member of MS forum here since 2001.

  6. The following 5 users say "thanks"


  7. #4
    Distinguished Community Member Jeanie Z's Avatar
    Join Date
    Dec 2006
    Location
    WPB,FL
    Posts
    1,237

    Smile

    :) There is a mild laxative I took as a child called Nature's Remedy or NR's. I keep those on hand and also I buy a saline Fleet's enema. Once I use the enema I clean and refill it with a little salt and water for the next use. Another mild laxative is Sennosides 8.6 mg OTC.

    I am sorry you are having to miss surfing. I hope your spasms will go away. Jeanie :)

  8. The following 3 users say "thanks"


  9. #5
    Distinguished Community Member
    Join Date
    Oct 2006
    Posts
    1,405

    Default

    He called
    -and increased Baclofen. Can take Tizanidine 4mg as needed, up to 32 mg per day.
    -Back off Tizanidine once, and if, Baclofen dose kicks in next few days.
    -Lactulose can be used for constipation. But not for lactose intolerance people. I didn't know to ask that.
    -Limited exercise for now, a short stroll, very brief swim. And not until under control.
    -some blood work.

  10. The following 6 users say "thanks"


  11. #6
    Distinguished Community Member
    Join Date
    Oct 2006
    Location
    Red Sox Nation :D
    Posts
    1,910

    Default

    How high will the baclofen be?

    ANN
    Last edited by stillstANNding; 05-13-2017 at 07:36 AM.
    There comes a time when silence is betrayal.- MLK

  12. The following 4 users say "thanks"


  13. #7
    Distinguished Community Member
    Join Date
    Oct 2006
    Posts
    1,405

    Default

    70mg total for every day

  14. The following 5 users say "thanks"


  15. #8
    Distinguished Community Member
    Join Date
    Oct 2006
    Location
    western MA
    Posts
    890

    Default I had severe back spasms for years....took all the usual relaxants to stop the spasms

    Quote Originally Posted by BBS1951 View Post
    This quote is hidden because you are ignoring this member. Show Quote
    I think I am having an attack.

    Yesterday 3 hours after surfing I had the unrelenting spasms in leg and feet from Hell. Increased dose Baclofen to 70mg day, up from 65 and took 4 mg Tizanidine. Within an hour of Tizanidine the spasm stopped.

    Awoke at 2:00 a.m., with bad unrelenting spasm from Hell same leg. Took Tizanidine again, but don't know if that's allowed. It was that or go to ER.

    This morning I upped my Marinol, as I had cut it back a week ago .

    Will call doc in an hour re what to do.

    An added bonus is side effects of constipation with the increased dose. I had been on top of it with daily Miralax, 6 fiber pills daily plus very high fiber diet. Any suggestions are welcome...

    Am also bummed. The waves are perfect for the next 3 days and then nada. Plus I am letting down my fans. They all think I am an inspiration....but right now, cannot drive or even sit on a low toilet. It has come to this....

    Hello,
    One time the spasms were so unrelenting that John took me to the emergency room. The ER doc eventually gave me a shot in my tush and the muscles unclenched almost immediately and did not reclench. Turns out, he had given me liquid Valium.
    Since that time I always have 5 mg Valium pills. WHen spasms are show stopping painful, that is what I take. I have had about 20 polls for years and only use one or two a year. Valium is a muscle relaxer.
    That is my experience.
    Linda~~~~

    Be the kind of woman that when your feet hit the floor each morning the devil says:"Oh Crap, She's up!"

  16. The following 6 users say "thanks"


  17. #9
    Distinguished Community Member
    Join Date
    Oct 2006
    Posts
    1,405

    Default

    Yah, we debated going to ER 30 minutes away. Would've had the Tizanidine not worked.good to know your experiences Laz. Thanks.

    The Lactulose did good job on constipation.

  18. The following 4 users say "thanks"


  19. #10
    Distinguished Community Member SuzE-Q's Avatar
    Join Date
    Nov 2006
    Posts
    1,544

    Default

    BBS,

    Just a thought, but have you considered doing an IV of solumedrol to see if you can end this attack quicker as opposed to just symptom relief?

  20. The following 4 users say "thanks"


Page 1 of 2 12 LastLast

Similar Threads

  1. MS Attack and neuro visit
    By BBS1951 in forum Multiple Sclerosis
    Replies: 15
    Last Post: 10-13-2016, 02:29 PM
  2. Replies: 0
    Last Post: 10-15-2013, 03:32 PM

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  


BTC Inc's Disclaimer and Privacy Policy

The material on this site is for information & support purposes only, and is not a substitute for medical advice provided by a licensed health care provider. Always consult your doctor before trying anything that you find online.